Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just a comment -- good news!
May 31, 2000

I am a 40-year old male, HIV+ for 16 years, AIDS for 4 years (based on CD4 of 44, thrush, wasting). Until recently I was taking RTV/SQV/DDI/D4T/NVP, a total of 40 pills daily including the other meds for side effects. My CD4 has ranged between 200 and 250 for the last year, and the viral load has been <26 copies for 3 years. Out of fear of cardiovascular and liver problems and worsening fat redistribution, my doctor switched the PIs for Abacavir. I am now taking only 15 pills a day, and no longer have diarrhea. Also taking anabolic steroids to fight fatigue, which I think is resolving. And the medical combination is working! My viral load is still undetectable, and my CD4 are over 300! My cholesterol and triglycerides dropped 75% in one month! I just wanted to share the good news with someone. Who knows, maybe someday I'll be able to manage a full time job again!

Response from Dr. Henry

That is good news. A recently reported Swiss study (Opravil et al at the 7th Retrovirus meeting) found comparable HIV effect between continuing the PI and switching to abacavir but improved lipid levels and a greatly simplified drug regimen. Also, the PIs are then available for later use. KH



Previous
sick all of the time!
Next
Treatment Regimens for New HIV Dx.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement